MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Fistula (1862)
Date of Event 08/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The marksman has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that a cavernous carotid fistula (ccf) was developed during intervention.The patient was undergoing treatment for an aneurysm in the communicating segment.The devices were prepared and used per the instructions for use (ifu).The catheter was flushed as per the ifu.It was reported that during the procedure, a navien 5f was placed successfully.Afterward, a marksman and avigo guide wire were placed across the aneurysm without issue.The flush line was connected to the microcatheter and a pipeline flex was selected.The pipeline flex was placed in the hemostatic valve to allow hydration.The pipeline flex was advanced through the marksman with noted difficulty.When the pipeline flex reached the distal end of the marksman, it was reported that several attempts were made to deploy the device without success.The pipeline flex was attempted to be retracted.In the process of removal, it was reported that "since on the part that lay outside the patient, the marksman broke freeing the flow diverter on the patient's surgical clothing." afterward, a control angiogram was performed revealing a cavernous carotid fistula (ccf).It was reported that the ccf occurred due to the force implemented to remove the device.A new flow diversion device was placed to cover the ccf.The patient was reported to be asymptomatic, and extended hospitalization was not required.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9072677
Report Number2029214-2019-00926
Device Sequence Number1782140
Product Code KRA
UDI-Device Identifier00847536008328
UDI-Public00847536008328
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Model NumberFA-55150-1030
Device Lot NumberA774561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR